West Virginia, 2011

Damaging Winds in West Virginia, April 16, 2011

April 16, 2011 · NWS LWX · 3 events in 1 county or zone

An upper-level disturbance triggered showers and thunderstorms across eastern West Virginia on the 23rd. There was enough instability for a few thunderstorms to produce damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

An upper-level disturbance triggered showers and thunderstorms across eastern West Virginia on the 23rd. There was enough instability for a few thunderstorms to produce damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 16, 7:10 PM EST, 23 minutes earlier.

Area forecast discussion, Apr 16, 7:10 PM EST, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
810 PM EDT SAT APR 16 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING. HIGH
PRESSURE RETURNS SUNDAY AND MONDAY AND MOVES OFFSHORE ON TUESDAY.
A COLD FRONT WILL MOVE THROUGH THE REGION ON WEDNESDAY...WITH HIGH
PRESSURE BUILDING IN FOR THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
UPDATE...THE FIRST SEGMENT /THE WRN SEGMENT/ OF THE FLOOD WATCH
HAS EXPIRED.

FROM PREV DISC...
THE LAST LINE OF CONVECTION NOW CLEARING THE BLUE RIDGE AND WILL
CONTINUE ON TOWARD THE I-95 CORRIDOR - REACHING THE METRO AREAS
BETWEEN 8-10 PM. PORTIONS OF THIS LINE MAY STILL PRODUCE SEVERE WX
/MAINLY WIND DAMAGE AND SOME SMALL HAIL AT THIS POINT/. THE SHARP
HELICITY VALUES FROM THE VERY TURBULENT ATMS MAY DEVELOP A FEW
QUICK CIRCULATIONS THAT COULD BECOME TORNADIC.

LINES OF STORMS WILL CONTINUE EASTWARD INTO THE METRO AREAS
DURING THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...AND A FEW TORNADOES. THE POTENTIAL FOR
SEVERE WEATHER SHOULD DIMINISH AFTER 8 PM. SHOWERS WILL LINGER
UNTIL THE FROPA LATER THIS EVENING FOR MOST AREAS THIS EVENING. A
FEW UPSLOPE RA/SN SHOWERS POSSIBLE ALONG THE WESTERN SLOPES OF THE
POTOMAC HIGHLANDS OVERNIGHT.

STRONG SE WINDS WILL CONTINUE THIS AFTERNOON. OCCASIONAL GUSTS TO
AROUND 50 MPH HAVE BEEN REPORTED IN THE WIND ADVISORY AREA.
OUTSIDE THE WIND ADVISORY...FREQUENT GUSTS AROUND 30 KT HAVE BEEN
REPORTED. WILL GO AHEAD AND KEEP THE WIND ADVISORY IN EFFECT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH 6 PM SUNDAY/...
HIGH PRESSURE WILL BUILD IN ACROSS THE CWFA ON SUNDAY. PRECIP
ALONG THE WESTERN SLOPES SHOULD END DURING THE EARLY MORNING
HOURS. WINDS MAY BE AN ISSUE TOMORROW...AND DO HAVE NEAR WIND
ADVISORY CRITERIA ACROSS THE HIGHER ELEVATIONS AND MASON DIXON
LINE. A WIND ADVISORY MAY BE NEEDED. EVEN IF WINDS DO NOT REACH
CRITERIA...WITH THE SATURATED SOILS...DOWNED TREES WILL BE AN
ISSUE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A STATIONARY BOUNDARY WILL REMAIN NEAR THE MASON DIXON LINE EARLY
NEXT WEEK...BRINGING A CHANCE FOR SHOWERS ACROSS THE NORTHERN
PORTION OF THE CWA. DRY AND MILD CONDITIONS ARE EXPECTED FURTHER
SOUTH. THE STATIONARY BOUNDARY WILL MOVE NORTH AS A WARM FRONT
WEDNESDAY AND IT WILL TURN WARM AND BREEZY WEDNESDAY AFTERNOON
ACROSS THE ENTIRE AREA. A COLD FRONT WILL APPROACH THE AREA LATER
WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT...BRINGING POSSIBLE SHOWERS
AND THUNDERSTORMS.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD THURSDAY BEFORE MOVING OFF
THE COAST FRIDAY INTO THE WEEKEND. AN ONSHORE FLOW WILL BRING MORE
CLOUDS ALONG WITH THE CHANCE FOR RAIN DURING THIS TIME.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
WIDESPREAD SUB VFR CONDITIONS THIS EVENING AS A COLD FRONT MOVES
ACROSS THE MID ATLANTIC. THUNDERSTORMS WILL BE CAPABLE OF LOW
CIGS/VSBYS IN THE HEAVY RAIN. VERY GUSTY WINDS IN THUNDERSTORMS LIKELY.

IN ADDITION TO THE GUSTY THUNDERSTORMS...GRADIENT WINDS WILL ALSO
BE AN ISSUE. STRONG SE WINDS WILL CONTINUE WITH FREQUENT GUSTS TO
AROUND 30 KT LIKELY. AFTER THE FRONT...WINDS WILL SHIFT AROUND TO
THE WEST. GUSTY WINDS OUT OF THE WEST ARE ANTICIPATED
TOMORROW...WITH FREQUENT GUSTS BETWEEN 30 AND 35 KT.

VFR CONDITIONS EXPECTED FOR EARLY NEXT WEEK. A COLD FRONT WILL BRING
A CHANCE FOR SHOWERS AND THUNDERSTORMS LATER WEDNESDAY INTO
WEDNESDAY NIGHT.

&&

.MARINE...
STRONG SE WINDS CONTINUE ACROSS THE WATERS THIS AFTERNOON. THE SE
FLOW WILL CONTNUE UNTIL AFTER A FRONTAL PASSAGE THIS EVENING.
FREQUEST GUSTS TO BETWEEN 35 AND 40 KT HAVE BEEN REPORTED. BEHIND
THE FROPA LATE THIS EVENING...WINDS MAY DIP BELOW GALE FORCE FOR A
FEW HOURS BUT WILL SHIFT TO THE WEST. WINDS MAY APPROACH GALE
FORCE AGAIN ON SUNDAY.

A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE WATERS SUNDAY
NIGHT. HIGH PRESSURE WILL BUILD OVER THE WATERS EARLY NEXT WEEK. A
COLD FRONT WILL PASS THROUGH LATER WEDNESDAY. A SMALL CRAFT ADVISORY
MAY BE WARRANTED FOR THE WATERS WEDNESDAY INTO WEDNESDAY NIGHT.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS MAINLY ALONG AND
WEST OF THE INTERSTATE 95 CORRIDOR. REPORTS OF FLOODING CONTINUE
TO COME INTO THE OFFICE. WIDESPREAD VALUES BETWEEN ONE AND THREE
INCHES LIKELY...WITH LOCALLY HIGHER AMOUNTS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS ARE RUNNING AROUND 2 FT ABOVE NORMAL THIS AFTERNOON.
HIGH TIDE HASN'T EVEN OCCURED IN MANY PLACES...AND EXPECT WATER
LEVELS TO CONTINUE CREEPING UPWARDS. HAVE ISSUED A COASTAL FLOOD
WARNING FOR THE ENTIRE TIDAL POTOMAC AND WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY. DO THINK WATER LEVELS WILL REMAIN
ELEVEATED THROUGH THE EVENING AND SUNDAY MORNING HIGH TIDE CYCLES.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR DCZ001.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR DCZ001.
MD...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR MDZ007-011-
     013-014-016>018.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR MDZ004>007-
     009>011.
VA...COASTAL FLOOD WARNING UNTIL 11 AM EDT SUNDAY FOR VAZ052>055-
     057.
     FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ042-
     052>056-501-502.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT SUNDAY FOR
     ANZ530>543.
     GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ530>543.

&&

UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSA
Hazardous weather outlook, Apr 16, 6:10 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
710 PM EDT SAT APR 16 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
171115-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A COASTAL FLOOD WARNING HAS BEEN ISSUED ALONG THE TIDAL POTOMAC
AND WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH TONIGHT. WATER
LEVELS OF 2 TO 3 FEET ABOVE NORMAL ARE ANTICIPATED. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR DETAILS.

A GALE WARNING IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR THE OUTLOOK AREA.
THUNDERSTORMS WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND
GUSTS. HEAVY RAIN IN THESE STORMS ALSO COULD LEAD TO FLASH
FLOODING MAINLY ALONG AND WEST OF THE INTERSTATE 95 CORRIDOR.

SPECIAL MARINE WARNINGS ARE LIKELY LATE THIS AFTERNOON AND EVENING
AS THUNDERSTORMS CROSS THE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE COASTAL FLOOD WARNING REMAINS IN EFFECT THROUGH 11 AM SUNDAY
MORNING.

A SMALL CRAFT ADVISORY IS IN EFFECT SUNDAY FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...BUT A PERIOD OF GALE
CONDITIONS IS POSSIBLE. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
PORTIONS OF THE WATERS SUNDAY EVENING AND TUESDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-171115-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
710 PM EDT SAT APR 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR AREAS EAST OF THE BLUE
RIDGE IN NORTHERN VIRGINIA AND EASTERN MARYLAND. THUNDERSTORMS
WILL BE CAPABLE OF TORNADOES AND DAMAGING WIND GUSTS.

HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLASH FLOODING AND
RIVER FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF
THE BLUE RIDGE AND THE NORTHERN SHENANDOAH VALLEY. PLEASE REFER
TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WIND ADVISORY MAY BE NEEDED FOR THE POTOMAC HIGHLANDS AND ALONG
THE MASON DIXON LINE TOMORROW.

HEAVY RAIN FROM SATURDAY STORMS COULD LEAD TO MINOR RIVER
FLOODING ON SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
AFTERNOON AND EVENING PRIMARILY ALONG AND WEST OF THE BLUE RIDGE.
SOME STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS AND
LARGE HAIL THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

In the hours before

Local storm report, Apr 16, 6:39 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND DMG     1 W LEESBURG            39.10N  77.57W
04/16/2011                   LOUDOUN            VA   TRAINED SPOTTER

            LARGE SIGN TORN DOWN AND A LOT OF TREES BLOWN DOWN NEAR
            SOUTH KING STREET AND DAVIS AVENUE IN LEESBURG

&&

EVENT NUMBER LWX1100343

KLW
Special weather statement, Apr 16, 6:39 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
739 PM EDT SAT APR 16 2011

MDZ004>006-009>011-170045-
CARROLL MD-NORTHERN BALTIMORE MD-FREDERICK MD-HOWARD MD-MONTGOMERY MD-
SOUTHERN BALTIMORE MD-
739 PM EDT SAT APR 16 2011

...BRIEF VERY HEAVY DOWNPOURS TO AFFECT CARROLL...WESTERN
BALTIMORE...EASTERN FREDERICK...NORTHWESTERN HOWARD...AND
NORTHWESTERN MONTGOMERY COUNTIES...

AT 739 PM EDT...DOPPLER RADAR INDICATED A LINE OF VERY HEAVY RAIN
EXTENDING FROM 3 MILES NORTH OF ROCKY RIDGE TO 2 MILES WEST OF
BOYDS...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE HARNEY...MONTGOMERY VILLAGE...
UNIONVILLE...UNION BRIDGE...LAYTONSVILLE...NEW WINDSOR...UNIONTOWN...
MOUNT AIRY...ROXBURY MILLS AND WOODBINE.

HEAVY RAIN WITH THIS LINE MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3936 7677 3907 7740 3907 7742 3970 7737
      3973 7732 3973 7674
TIME...MOT...LOC 2339Z 239DEG 46KT 3966 7727 3919 7731

JE
Local storm report, Apr 16, 6:54 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
754 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     3 SSE UNIONVILLE        39.43N  77.15W
04/16/2011                   FREDERICK          MD   TRAINED SPOTTER

            LARGE BRANCHES DOWN.

&&

EVENT NUMBER LWX1100344

BJL
Local storm report, Apr 16, 7:01 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
801 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      1 ESE WAYNESBORO        38.07N  78.88W
04/16/2011                   CITY OF WAYNESBORO VA   EMERGENCY MNGR

            *** 1 FATAL *** FLASH FLOODING ON ROCKFISH RUN.

&&

EVENT NUMBER LWX1100345

JE
Local storm report, Apr 16, 7:17 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     WESTMINSTER             39.58N  77.01W
04/16/2011                   CARROLL            MD   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ACROSS THE COUNTY.

&&

EVENT NUMBER LWX1100346

BJL
Local storm report, Apr 16, 7:26 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
826 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     2 W WINFIELD            39.45N  77.09W
04/16/2011                   CARROLL            MD   EMERGENCY MNGR

            BARN MOVED OFF FOUNDATION AND ONTO MD HWY 27 NEAR
            BRADDOCK RD ALONG WITH TREE DAMAGE.

&&

EVENT NUMBER LWX1100347

GMS

The radar

The Sterling radar (KLWX), 146 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
April 16, 7:33 PM EST
Where
Grant County, 2.15 mi S of Maysville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.089, -79.169

A wind gust of 65 mph was estimated near Kine Gap.

Thunderstorm Wind, Grant

When
April 16, 7:37 PM EST
Where
Grant County, 0.23 mi WNW of Hopeville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
38.971, -79.284

A tree was down along Jordan Run Road.

Thunderstorm Wind, Grant

When
April 16, 7:37 PM EST
Where
Grant County, 0.67 mi SSW of Petersburg Grant Arp
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
38.992, -79.157

Five trees were down along Fish Hatchery Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300246, 300247, 300249.